MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246004
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 153 bd phoenix¿ ast indicator solutions incorrect label information was observed by the laboratory personnel.There was no report of patient impact.The following information was provided by the initial reporter: "the expiration date shown on vial label is 30 apr 2020 while the expiration date shown on box label and coc is 30 apr 2022.End-users will not accept this issue.".
 
Additional Manufacturer Narrative
H6: investigation summary this complaint is for the incorrect expiration date on the foil pouch of phoenix ast indicator (246004) batch 1105781.The customer did return multiple photos which showed the pouch with a date of 04-30-2020 when the correct expiration date is 04-30-2022.The photos also showed the carton which displayed the correct expiration date of 04-30-2022.To investigate further the expiration date was verified along with manufacture date.It was determined that the expiration of 04-30-2022 was the correct date of expiration and that the product was useable.Based on the photos provided this complaint is confirmed.A review of quality notifications revealed one quality notification generated on the complaint batch, qn (b)(4).A review of complaints was performed and there were fifteen additional complaints filed for this batch not all for the same defect.A complaint trend was identified for this defect.Based on the severity and rate, a corrective and preventive action (capa) investigation was not initiated.
 
Event or Problem Description
It was reported that while using 153 bd phoenix¿ ast indicator solutions incorrect label information was observed by the laboratory personnel.There was no report of patient impact.The following information was provided by the initial reporter: "the expiration date shown on vial label is 30 apr 2020 while the expiration date shown on box label and coc is (b)(6) 2022.End-users will not accept this issue.".

Brand Name
BD PHOENIX¿ AST INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12193700
Report Number1119779-2021-01198
Device Sequence Number3441358
Product Code LON
UDI-Device Identifier30382902460047
UDI-Public30382902460047
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number246004
Device Catalogue Number246004
Device Lot Number1105781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown